Alert archive / Georgia / Frost Advisories in 2013

Frost Advisory 3, NWS Atlanta, GA

April 25, 2013Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this frost advisory at Apr 25, 2013, 3:47 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 26, 2013, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 3:47 PM EDT (19:47 UTC)
In effect from
Apr 26, 2013, 2:00 AM EDT
Expired
Apr 26, 2013, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WWUS72 KFFC 251947
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT THU APR 25 2013

GAZ006-008-009-260400-
/O.NEW.KFFC.FR.Y.0003.130426T0600Z-130426T1300Z/
FANNIN-UNION-TOWNS-
347 PM EDT THU APR 25 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY.

* LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...200 AM TO 900 AM EDT ON FRIDAY

* IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR
  PLANTS IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
595 
WWUS72 KFFC 260223
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EDT THU APR 25 2013

GAZ006-008-009-261300-
/O.CON.KFFC.FR.Y.0003.130426T0600Z-130426T1300Z/
FANNIN-UNION-TOWNS-
1023 PM EDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...200 AM TO 900 AM EDT ON FRIDAY

* IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE 
  OUTDOOR PLANTS IF LEFT UNCOVERED. 

$$
789 
WWUS72 KFFC 260849
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT FRI APR 26 2013

GAZ006-008-009-261300-
/O.CON.KFFC.FR.Y.0003.000000T0000Z-130426T1300Z/
FANNIN-UNION-TOWNS-
449 AM EDT FRI APR 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...UNTIL 900 AM EDT THIS MORNING.

* IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE 
  OUTDOOR PLANTS IF LEFT UNCOVERED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 3:25 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 25, 3:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU APR 25 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
PRETTY QUIET THROUGH THE SHORT TERM. GUIDANCE IS IN PRETTY GOOD
AGREEMENT WITH MASS FIELDS...WITH WEAK TROUGHING ALOFT THIS
AFTERNOON GIVING WAY TO WEAK RIDGING ALOFT BY TOMORROW. SURFACE HIGH
PRESSURE CENTERED OVER THE UPPER OHIO VALLEY WILL CONTINUE TO ADVECT
DRY AIR INTO THE AREA BEHIND THE FRONT THAT EXITED YESTERDAY...
LEADING TO UNSEASONABLY COLD CONDITIONS TONIGHT. WINDS WILL NOT GO
COMPLETELY CALM SINCE A BIT OF A GRADIENT WILL REMAIN ACROSS THE
AREA...SO THAT PLUS THE VERY DRY AIR IN PLACE WILL PRECLUDE
WIDESPREAD FROST FORMATION EXCEPT FOR IN THE EXTREME NORTHEAST
GEORGIA MOUNTAINS...SO JUST TO COVER ALL THE BASES WILL ISSUE A
FROST ADVISORY FOR THE THREE NORTHEAST MOST COUNTIES. MAY SEE SOME
PATCHY FROST IN OTHER LOCATIONS BUT NOT WIDESPREAD ENOUGH FOR AN
ADVISORY. ALL THIS SAID...LOW TEMPS WILL BE DEPENDENT ON WINDS AND
EXACTLY HOW DRY THE AIR IS SO ADVISORY MAY NEED TO BE ADJUSTED IF
TEMPERATURE TRENDS DEVIATE FROM THE FORECAST. OVERALL LEANED A
LITTLE BIT TOWARD THE COOLER SIDE OF GUIDANCE /MAV/ BUT THIS WILL
HAVE TO BE REEVALUATED THROUGH THE EVENING.

AFOREMENTIONED SURFACE HIGH PRESSURE WILL LEAD TO VERY PLEASANT
CONDITIONS FRIDAY WITH EASTERLY SURFACE WINDS AND HIGH TEMPS NEAR
SEASONAL NORMS. BIG CHANGE BETWEEN TONIGHT AND FRIDAY NIGHT AS
CLOUD COVER BEGINS TO INCREASE AND SOUTHEAST SURFACE WINDS BEGIN
TO ADVECT MORE LOW-LEVEL MOISTURE INTO THE AREA. THIS ALL IN
ADVANCE OF THE NEXT SYSTEM APPROACHING THE AREA...A SHORTWAVE
TROUGH PUSHING OFF THE ROCKIES TOMORROW AND SPREADING TOWARD THE
MISSISSIPPI VALLEY FRIDAY AND FRIDAY NIGHT. WARM FRONTAL PRECIP
WILL BEGIN TO SPREAD INTO NORTH GEORGIA LATE FRIDAY NIGHT...SO
HAVE KEPT TREND OF POPS INCREASING BETWEEN 06-12Z SATURDAY. AT
THIS POINT...SURFACE HIGH IS CENTERED OVER THE MID- ATLANTIC
RIDGING DOWN THE EASTERN SEABOARD SO WITH PRECIPITATION BEGINNING
TO FALL...SEEING THE BEGINNINGS OF A HYBRID DAMMING EVENT IN
PLACE. STRENGTH OF THE CAD WILL HAVE TO BE MONITORED FOR TEMPS AS
WE TRANSITION INTO THE EXTENDED.

TDP

.LONG TERM /SATURDAY THROUGH THURSDAY/...
RAIN RETURNS FOR THE EXTENDED AS A SHORTWAVE PUSHES ACROSS THE
TENNESSEE VALLEY THIS WEEKEND AND A WEAK SFC LOW TRACKS ACROSS
ARKANSAS INTO THE TENNESSEE VALLEY. ECMWF REMAINS THE FASTEST IN
TERMS OF RAIN RETURNING TO NORTH GEORGIA...WITH THE NAM AND SREF
IN THE MIDDLE AND THE GFS THE SLOWEST. HAVE LEANED TOWARD A BLEND
OF THE FOUR WITH INTRODUCING POPS THE SECOND HALF OF FRIDAY NIGHT.
ONCE RAIN MOVES IN...MODELS ARE CONSISTENT WITH HIGH POPS THROUGH
THE WEEKEND. SHORTWAVE MOVES EAST OF THE CWA ON MONDAY WITH POPS
DECREASING. INSTABILITY IS LACKING ON SATURDAY WITH THIS
EVENT...BUT INCREASES FOR SUNDAY WITH MUCAPE VALUES AROUND 1500
J/KG. LOW LEVEL SHEAR IS MINIMAL WHILE DEEP LAYER SHEAR IS BARLEY
MARGINAL. WITH RAIN EXPECTED FOR A FEW DAYS...COULD SEE DECENT QPF
VALUES ACROSS MAINLY NORTH GEORGIA. THROUGH MONDAY...NORTH GEORGIA
COULD SEE ONE TO TWO INCHES OF RAINFALL...WITH GENERALLY AN INCH
OR LESS ACROSS CENTRAL GEORGIA. STILL SOME UNCERTAINTY WITH THE
RAINFALL AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME
HOWEVER...CANNOT RULE OUT AN ISOLATED POINT GOING INTO FLOOD
ACROSS NORTH GEORGIA.

UPPER RIDGE BUILDS IN ON TUESDAY. GFS AND ECMWF HAVE SWITCHED FROM
LAST NIGHT IN REGARDS TO IMPACTS FROM THIS. GFS NOW SUPPRESSES
POPS DUE TO THE UPPER RIDGE HOWEVER THE ECMWF DOES NOT REFLECT
THIS. WITH SOME MOISTURE AROUND BUT UPPER RIDGE IN PLACE HAVE
DROPPED POPS TO SLIGHT CHANCE FOR TUESDAY. BY WEDNESDAY...SYNOPTIC
DIFFERENCES BUILD BETWEEN THE GFS AND ECMWF...HOWEVER EITHER
SOLUTION STILL POINTS TO A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.

11

FIRE WEATHER...
RH VALUES ARE EXPECTED TO DROP TO NEAR OR BELOW 25 PERCENT FOR 3
TO 4 HOURS ACROSS PORTIONS OF NORTH AND WEST CENTRAL GEORGIA ON
FRIDAY AFTERNOON. THIS COMBINED WITH FUEL MOISTURES NEAR 8 PERCENT
MAY PROMPT THE NEED FOR A FIRE DANGER STATEMENT ON FRIDAY. FINAL
ANALYSIS WILL BE LEFT TO THE MIDNIGHT SHIFT SINCE IT IS A BORDERLINE
SITUATION.

16

AVIATION...
18Z UPDATE...
VFR THROUGH THE PERIOD. NW WINDS THROUGH TODAY AND EARLY TOMORROW
WITH PERHAPS SOME LOW-END GUSTS AT ATL THIS AFTERNOON. WIND SHIFT
TO NE EXPECTED AROUND 10-11Z FRIDAY. POSSIBLY LOW-END GUSTS AT ATL
FRIDAY AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM-HIGH ON TIMING OF WIND SHIFT.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  75  50  70 /   0   0  30  60
ATLANTA         45  73  54  72 /   0   0  30  60
BLAIRSVILLE     38  69  49  62 /   0   0  50  70
CARTERSVILLE    38  74  51  71 /   0   0  40  70
COLUMBUS        45  79  55  78 /   0   0  20  50
GAINESVILLE     43  71  52  67 /   0   0  40  60
MACON           42  78  50  78 /   0   0  20  40
ROME            38  74  50  72 /   0   0  50  80
PEACHTREE CITY  37  75  48  74 /   0   0  30  50
VIDALIA         52  81  55  78 /   0   0  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....16
AVIATION...TDP
Hazardous weather outlook, Apr 25, 4:29 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 AM EDT THU APR 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
429 AM EDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SHORTWAVE MOVING ACROSS THE SOUTHEAST THIS WEEKEND WILL BRING THE
RETURN OF SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA ON
SATURDAY AND THE CHANCE WILL CONTINUE THROUGH MONDAY. ONE TO TWO
INCHES OF RAINFALL IS POSSIBLE ACROSS NORTH GEORGIA WITH GENERALLY
AN INCH OR LESS ACROSS CENTRAL GEORGIA. THERE IS STILL UNCERTAINTY
IN REGARDS TO THE STRENGTH...INSTABILITY AND RAINFALL AMOUNTS
ASSOCIATED WITH THIS SYSTEM SO PLEASE CONTINUE TO MONITOR THE
FORECAST FOR FUTURE UPDATES.

ALTHOUGH UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS DURING THE DAY ON BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.